Alert archive / Montana / Winter Weather Advisories in 2012
Winter Weather Advisory 13, NWS Missoula, MT
NWS Missoula, MT issued this winter weather advisory at Feb 10, 2012, 4:39 AM MST for 11 counties in Montana. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2012, 4:39 AM MST (11:39 UTC)
- Expired
- Feb 11, 2012, 11:00 AM MST
- In force
- 30 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 2 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246 WWUS45 KMSO 101139 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 439 AM MST FRI FEB 10 2012 ...WINTRY MIX TO IMPACT TRAVEL AROUND WEST CENTRAL AND NORTHWEST MONTANA THROUGH TONIGHT... MTZ002-003-101800- /O.NEW.KMSO.WW.Y.0013.120210T1139Z-120211T0600Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 439 AM MST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * IMPACTS/TIMING: A MIXTURE OF SNOW AND BLOWING SNOW WILL DEVELOP OVER THE FLATHEAD VALLEY AND GLACIER PARK REGION TODAY THROUGH TONIGHT. BRIEF FREEZING DRIZZLE IS ALSO POSSIBLE FOR THE MISSION VALLEY THROUGH THIS MORNING AS WELL. HAZARDOUS TRAVEL CONDITIONS WILL BE PRESENT ACROSS THE MISSION VALLEY THIS MORNING...AND FROM THE FLATHEAD VALLEY AND EAST ALONG HIGHWAY 2 TO MARIAS PASS THIS AFTERNOON THROUGH TONIGHT. * SNOW ACCUMULATIONS: 1 TO 3 INCHES AT LOW ELEVATIONS IN FLATHEAD VALLEY AND GLACIER PARK...3 TO 6 INCHES OVER MARIAS PASS. * ICE ACCUMULATION: LESS THAN ONE QUARTER INCH...PRIMARILY IN MISSION VALLEY THROUGH THIS MORNING. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ001-004>006-043-101800- /O.NEW.KMSO.WW.Y.0013.120210T1139Z-120210T1800Z/ KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 439 AM MST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS TRAVEL CONDITIONS...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: A MIXTURE OF FREEZING DRIZZLE AND SNOW WILL BE PRESENT THROUGH LATE THIS MORNING...CREATING HAZARDOUS TRAVEL CONDITIONS FOR MUCH OF WEST CENTRAL AND NORTHWEST MONTANA. * SNOW ACCUMULATIONS: UP TO 2 INCHES. * ICE ACCUMULATION: LESS THAN ONE QUARTER INCH. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON... I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
5 follow-up statements
393 WWUS45 KMSO 101640 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 940 AM MST FRI FEB 10 2012 ...WINTRY MIX TO IMPACT TRAVEL AROUND WEST CENTRAL AND NORTHWEST MONTANA THROUGH TONIGHT... MTZ007-110045- /O.EXB.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ BUTTE/BLACKFOOT REGION- 940 AM MST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST SATURDAY. * IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING. SNOWFALL WILL DECREASE THIS AFTERNOON BUT RE-INTENSIFY TONIGHT. WET ROAD REFREEZING AND SNOW ACCUMULATION ON TOP WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR MUCH OF WEST CENTRAL MONTANA. * SNOW ACCUMULATIONS: 1 TO 3 INCHES...UP TO 5 IN HIGHER LOCATIONS. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ001-004>006-043-110045- /O.EXT.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 940 AM MST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST SATURDAY. * IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING. SNOWFALL WILL DECREASE THIS AFTERNOON BUT RE-INTENSIFY TONIGHT. WET ROAD REFREEZING AND SNOW ACCUMULATION ON TOP WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR MUCH OF WEST CENTRAL AND NORTHWEST MONTANA. * SNOW ACCUMULATIONS: 1 TO 4 INCHES...UP TO 6 INCHES IN HIGHER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON... I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ003-110045- /O.EXT.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ FLATHEAD/MISSION VALLEYS- 940 AM MST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST SATURDAY. * IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING. SNOWFALL WILL DECREASE THIS AFTERNOON BUT RE-INTENSIFY TONIGHT. WET ROAD REFREEZING AND SNOW ACCUMULATION ON TOP WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR MUCH OF NORTHWEST MONTANA. * SNOW ACCUMULATIONS: 1 TO 3 INCHES. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ002-110045- /O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T0600Z/ WEST GLACIER REGION- 940 AM MST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING. SNOWFALL AND GUSTY EASTERLY WINDS WILL CREATE LOCAL BLOWING SNOW. LIGHT SNOW ACCUMULATIONS ON ROADS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR MUCH OF NORTHWEST MONTANA. * SNOW ACCUMULATIONS: 1 TO 3 INCHES. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
123 WWUS45 KMSO 102126 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 226 PM MST FRI FEB 10 2012 ...WINTRY MIX TO IMPACT TRAVEL AROUND WEST CENTRAL AND NORTHWEST MONTANA THROUGH TONIGHT... MTZ002-110600- /O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T0600Z/ WEST GLACIER REGION- 226 PM MST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING. SNOWFALL AND GUSTY EASTERLY WINDS WILL CREATE LOCAL BLOWING SNOW. LIGHT SNOW ACCUMULATIONS ON ROADS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR MUCH OF NORTHWEST MONTANA. * SNOW ACCUMULATIONS: 1 TO 3 INCHES. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ001-004>006-043-110600- /O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 226 PM MST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. * IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING. SNOWFALL WILL RE-INTENSIFY TONIGHT. WET ROADS REFREEZING AND SNOW ACCUMULATION ON TOP WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR MUCH OF WEST CENTRAL AND NORTHWEST MONTANA. * SNOW ACCUMULATIONS: 1 TO 4 INCHES...UP TO 6 INCHES IN HIGHER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON... I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ003-110600- /O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ FLATHEAD/MISSION VALLEYS- 226 PM MST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. * IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING. SNOWFALL WILL RE-INTENSIFY TONIGHT. WET ROADS REFREEZING AND SNOW ACCUMULATION ON TOP WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR MUCH OF NORTHWEST MONTANA. * SNOW ACCUMULATIONS: 1 TO 3 INCHES. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ007-110600- /O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ BUTTE/BLACKFOOT REGION- 226 PM MST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. * IMPACTS/TIMING: SNOW WILL BE PRESENT THROUGH SATURDAY MORNING. SNOWFALL WILL RE-INTENSIFY TONIGHT. WET ROADS REFREEZING AND SNOW ACCUMULATION ON TOP WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR MUCH OF WEST CENTRAL MONTANA. * SNOW ACCUMULATIONS: 1 TO 3 INCHES...UP TO 5 IN HIGHER LOCATIONS. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
146 WWUS45 KMSO 110139 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 639 PM MST FRI FEB 10 2012 ...WINTRY MIX TO IMPACT TRAVEL AROUND WEST CENTRAL AND NORTHWEST MONTANA THROUGH TONIGHT... MTZ002-110245- /O.CAN.KMSO.WW.Y.0013.000000T0000Z-120211T0600Z/ WEST GLACIER REGION- 639 PM MST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW SHOWERS MAY CONTINUE OVERNIGHT TONIGHT...BUT THE THREAT FOR ACCUMULATING SNOWFALL HAS DIMINISHED. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ MTZ001-004>006-043-111345- /O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 639 PM MST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. * IMPACTS/TIMING: SNOW IS EXPECTED TO PERSIST THROUGH THE NIGHT WITH TEMPERATURES STEADILY DROPPING BELOW FREEZING. THIS WILL HELP WET ROAD SURFACES TO FREEZE OVERNIGHT AND CAUSE POTENTIALLY ICY TRAVEL CONDITIONS THROUGH SATURDAY MORNING. * SNOW ACCUMULATIONS: 1 TO 4 INCHES...UP TO 6 INCHES IN HIGHER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON... I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH && $$ MTZ003-111345- /O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ FLATHEAD/MISSION VALLEYS- 639 PM MST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. * IMPACTS/TIMING: SNOW IS EXPECTED TO PERSIST THROUGH THE NIGHT WITH TEMPERATURES STEADILY DROPPING BELOW FREEZING. THIS WILL HELP WET ROAD SURFACES TO FREEZE OVERNIGHT AND CAUSE POTENTIALLY ICY TRAVEL CONDITIONS THROUGH SATURDAY MORNING. * SNOW ACCUMULATIONS: TRACE TO 3 INCHES. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON && $$ MTZ007-111345- /O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ BUTTE/BLACKFOOT REGION- 639 PM MST FRI FEB 10 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. * IMPACTS/TIMING: SNOW IS EXPECTED TO PERSIST THROUGH THE NIGHT WITH TEMPERATURES STEADILY DROPPING BELOW FREEZING. THIS WILL HELP WET ROAD SURFACES TO FREEZE OVERNIGHT AND CAUSE POTENTIALLY ICY TRAVEL CONDITIONS THROUGH SATURDAY MORNING. * SNOW ACCUMULATIONS: 1 TO 3 INCHES...UP TO 5 IN HIGHER LOCATIONS. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS && $$
469 WWUS45 KMSO 111303 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 603 AM MST SAT FEB 11 2012 ...WINTRY MIX TO IMPACT TRAVEL AROUND WEST CENTRAL AND NORTHWEST MONTANA THROUGH TONIGHT... MTZ001-004>006-043-111800- /O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 603 AM MST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: SNOW WILL SLOWLY DISSIPATE THROUGH LATE THIS MORNING. TEMPERATURES HOVERING AROUND FREEZING WILL ALLOWED SNOW COVERED ROADWAYS AND REFREEZING WET ROADWAYS TO EXIST. HAZARDOUS DRIVING CONDITIONS ARE ANTICIPATED. * SNOW ACCUMULATIONS: UP TO ADDITIONAL 2 INCHES...PARTICULARLY ACROSS NORTHWEST MONTANA. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON... I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$ MTZ003-111800- /O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ FLATHEAD/MISSION VALLEYS- 603 AM MST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: SNOW WILL SLOWLY DISSIPATE THROUGH LATE THIS MORNING. TEMPERATURES HOVERING AROUND FREEZING WILL ALLOW SNOW COVERED ROADWAYS AND REFREEZING WET ROADWAYS TO EXIST. HAZARDOUS DRIVING CONDITIONS ARE ANTICIPATED DURING THIS TIME. * SNOW ACCUMULATIONS: UP TO ADDITIONAL 1 INCH. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON $$ MTZ007-111800- /O.CON.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ BUTTE/BLACKFOOT REGION- 603 AM MST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: LIGHT SNOW WILL DISSIPATE THROUGH LATE THIS MORNING. WET ROADWAYS WILL REFREEZE OR BECOME SNOW COVERED THIS MORNING...CREATING HAZARDOUS DRIVING CONDITIONS. * SNOW ACCUMULATIONS: UP TO ADDITIONAL 1 INCH. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS $$
099 WWUS45 KMSO 111752 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1052 AM MST SAT FEB 11 2012 MTZ001-004>006-043-111900- /O.EXP.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 1052 AM MST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. LIGHT SNOW SHOWERS MAY CONTINUE TODAY...BUT THE THREAT FOR ACCUMULATING SNOWFALL HAS DIMINISHED. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON... I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$ MTZ003-111900- /O.EXP.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ FLATHEAD/MISSION VALLEYS- 1052 AM MST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. LIGHT SNOW SHOWERS MAY CONTINUE TODAY...BUT THE THREAT FOR ACCUMULATING SNOWFALL HAS DIMINISHED. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON $$ MTZ007-111900- /O.EXP.KMSO.WW.Y.0013.000000T0000Z-120211T1800Z/ BUTTE/BLACKFOOT REGION- 1052 AM MST SAT FEB 11 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. LIGHT SNOW SHOWERS MAY CONTINUE TODAY...BUT THE THREAT FOR ACCUMULATING SNOWFALL HAS DIMINISHED. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter weather advisory went out at Feb 9, 2:16 PM MST, 14 hours 23 minutes earlier.
Area forecast discussion, Feb 9, 2:16 PM MST, 14 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 216 PM MST THU FEB 9 2012 .DISCUSSION...A WEAK WARM FRONT WILL CONTINUE TO MOVE INTO THE NORTHERN ROCKIES TONIGHT. THIS FRONT WILL CAUSE AN INCREASE IN PRECIPITATION FROM NORTH CENTRAL IDAHO INTO WESTERN MONTANA TONIGHT. THE VALLEYS OF NORTH CENTRAL IDAHO WILL SEE PREDOMINATELY RAIN FROM THIS FRONT WHILE THE VALLEYS WILL HAVE A WINTRY MIX. THE VALLEYS CLOSE TO THE MONTANA/IDAHO BORDER IS ANTICIPATED TO SEE RAIN WHILE THE VALLEYS CLOSE TO THE CONTINENTAL DIVIDE WILL BY SNOW. A FEW VALLEYS COULD SEE SOME FREEZING RAIN TONIGHT...BUT LOCATIONS ARE EXPECTED TO BE MINIMAL. FRIDAY AND FRIDAY NIGHT...A MOIST WARM FRONT WILL INTERACT WITH COOLER ARCTIC AIR AND DEVELOP A BAND OF PRECIPITATION FROM THE IDAHO PANHANDLE ACROSS MUCH OF NORTHWEST AND WEST CENTRAL MONTANA INCLUDING THE CONTINENTAL DIVIDE. PRECIPITATION IS LIKELY...ALL SNOW NORTH OF FLATHEAD LAKE AND ALONG THE CONTINENTAL DIVIDE (WHERE THE ARCTIC BOUNDARY EXTENDS TO) AND A RAIN OR RAIN/SNOW MIX SOUTH OF THE LAKE. ACCUMULATING SNOWS OVER ALREADY SNOW COVERED ROADS ARE EXPECTED IN THESE AREAS. POTENTIAL SNOW AMOUNTS FRIDAY AND FRIDAY NIGHT KALISPELL/WHITEFISH......2-3" BIG FORK.................3-4" WEST GLACIER.............3-6" ESSEX....................3-6" POLEBRIDGE...............3-6" IN ADDITION EASTERLY WINDS ARE EXPECTED, ESPECIALLY THROUGH BAD ROCK CANYON FRIDAY AND SATURDAY AND HELLGATE CANYON FRIDAY NIGHT AND SATURDAY. WIND GUSTS OF 20-25 MPH ARE EXPECTED IN THESE AREAS THE ARCTIC AIR EAST OF THE DIVIDE IS NOT EXCEPTIONALLY DEEP SO TEMPERATURES ARE NOT EXPECTED TO SEVERELY DROP. BY SATURDAY AFTERNOON THROUGH SUNDAY...THE MEAN FLOW ALOFT BEGINS TO SPLIT WITH THE MAJORITY OF ENERGY DIVING SOUTH INTO THE GREAT BASIN. HOWEVER THE NORTH END OF THIS SPLIT FLOW WILL HOVER OVER THE NORTHERN ROCKIES. A WEAKER WAVE OF ENERGY AND MOISTURE WILL PROVIDE THE INGREDIENTS FOR SCATTERED SNOW SHOWERS. ANY SIGNIFICANT ACCUMULATIONS WILL BE CONFINED TO THE MOUNTAINS. NEXT WEEK...THE MODELS INDICATE THAT THE NORTHERN ROCKIES WILL REMAIN UNDER AN UNSETTLED WEATHER PATTERN WITH WEAK DISTURBANCES MOVING THROUGH THE AREA. THE TIMING OF FEATURES AND THE AMOUNT OF AVAILABLE MOISTURE IS UNCERTAIN AT THIS TIME...SO HAVE LEFT THE CHANCE FOR PRECIPITATION AROUND CLIMATOLOGY. && .AVIATION...MID LEVEL CLOUDS WILL CONTINUE TO LINGER OVER NORTHWEST MONTANA THIS EVENING. A WEAK WARM FRONT WILL BE MOVING INTO THE NORTHERN ROCKIES TONIGHT CAUSING AN INCREASE IN PRECIPITATION FROM NORTH CENTRAL IDAHO INTO WESTERN MONTANA. STEADY FALLING CEILING ARE EXPECTED WITH THIS FRONT WHICH WILL OBSCURE MOUNTAINS AND PASSES BY FRIDAY MORNING. KMSO IS ANTICIPATED TO SEE A RAIN/SNOW MIX ASSOCIATED WITH THIS FRONT WHILE KGPI IS ANTICIPATED TO BE ALL SNOW. KBTM AND KSMN WILL SEE SHOWERY CONDITIONS BY LATE FRIDAY MORNING. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...SMITH LONG TERM....RPN AVIATION...SMITH
Nearby
Winter Weather Advisories in Montana, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.